# SDR 6EMY2017100984

- Difficulty date: October 5, 2017
- Submitted: October 9, 2017
- Operation: General aviation
- Filed by: Execujet MRO Services Middle East LLC DWC-Branch, repair station 6EMY460C
- Aircraft: N180EG
- Make and model: Hawker BAE125700B
- Aircraft serial: 258188
- Aircraft time: 10,140 hours, 5,923 cycles
- System (JASC): 2721 · Rudder Tab Control System
- Part: Cotter Pin
- Condition: Missing
- Location: Rudder Tab
- Component: Tab Assy
- Component part number: 25TR221AG
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION,  NOTED THAT THE RUDDER TRIM TAB APPEARED TO HAVE EXCESSIVE PLAY.  THE RUDDER TRIM TAB ROD ACTUATOR COVER PANEL WAS REMOVED AND IT WAS NOTED THAT A NUT WAS LYING LOOSE INSIDE THE PANEL.  FURTHER INSPECTION REVEALED THAT THIS NUT ORIGINATED FROM THE RUDDER TRIM TAB ACTUATOR ROD LOWER MOUNTING BRACKET. THE BOLT WAS STILL IN PLACE AND THERE WAS NO EVIDENCE OF THE REQUIRED LOCKING COTTER PIN. IT WAS FURTHER NOTED THAT THE NUT ON THE BOLT OF THE UPPER MOUNTING BRACKET WAS STILL IN PLACE BUT LOOSE TO THE TOUCH. NO LOCKING COTTER PIN WAS PRESENT.  INITIAL INDICATIONS SUGGEST THAT DURING A PREVIOUS MAINTENANCE INPUT THE RUDDER TRIM TAB ACTUATOR RODS WERE DISCONNECTED AND THEN ONLY PARTIALLY REINSTALLED LEAVING THE SAID NUTS NOT AT THE PRESCRIBED TORQUE VALUES AND THE REQUIRED COTTER PINS NOT INSTALLED. IT IS ASSUMED THAT WITH TIME AND VIBRATION ONE NUT VIBRATED LOOSE AND BECAME DETACHED FROM THE BOLT WHILE THE SECOND NUT ALSO VIBRATED LOOSE BUT REMAINED ATTACHED TO THE BOLT.
